Jump to content
Important Survey - Please Participate ×

10+ years of Clonazepam use and feeling unwell


[tb...]

Recommended Posts

[tb...]

I have been taking Clonazepam for 10+ years. It all started with a visit to my doctor complaining of anxiety.

For many years I have had insomnia and a general feeling of feeling unwell to the point I seldom eat because I am hungry.

I would like to know if the many years of Clonazepam use has made me fell this way.

I am down to taking a 1 mg. cut in half or .5 mg.

I really want to feel better but the withdrawal symptoms for me are bad.

 

Link to comment
Share on other sites

[tb...]

I guess my question is has anyone stopped using this drug by tapering off of it and felt better both physically and mentally?

 

Link to comment
Share on other sites

[Co...]

Hello @[tb...]. Welcome to BenzoBuddies.

It is common, usual in fact, for us to become tolerant of benzodiazepines. This very often leads to an increase in dose. However, is common to develop tolerance to this new dose too. When you become tolerant, you will typically experience similar symptoms to those for which the medication was originally prescribed (and/or sometimes other symptoms). For these reasons, it is common for patients to withdrawal from benzodiazepines to avoid escalating use and worsening side affects.

  1. When di you start your taper?
  2. What was your dose when you started your taper?
  3. For how long have you been tapering?
  4. What dose pills do you you?
Link to comment
Share on other sites

[Re...]

Hello @[tb...], Welcome to BenzoBuddies, 

I am really sorry for what you have been experiencing. Could you tell us from what original dose you reduced to your current 0,5-0,25 mg? 

If you have been reducing a bit too fast, that might explain your symptoms. I can assure you that it does get easier with time. The recommended taper rate is 5-10% of your previous dose every 2-3 weeks, but generally following your symptoms (information on correct tapering, methods).

Have you thought about holding your dose for a while until your symptoms ease up a little? Have you considered taking the same dose every day, so that your system may stabilize and then taper off from hat dose?

My sleep has improved tremendously after stopping taking benzodiazepines, I actually get some REM sleep now, I definitely see the improvement there. I am definitely more alert than before :) We have many members who successfully tapered their benzo and are out there living life. Recovery is indeed possible, please feel encouraged!!

Let us know how we can support you, 

RR

Link to comment
Share on other sites

[tb...]

Thanks for asking.

My taper began a few days ago by cutting my 1 mg. pills in half.

I would like a monitored taper but I am in Canada and access to a doctor willing to help me is not going to happen.

I suggested to my psychiatrist once that a change from Clonazepam to something else would be beneficial.

He did not agree and just keeps prescribing.

Link to comment
Share on other sites

[tb...]
8 minutes ago, [[R...] said:

Hello @[tb...], Welcome to BenzoBuddies, 

I am really sorry for what you have been experiencing. Could you tell us from what original dose you reduced to your current 0,5-0,25 mg? 

If you have been reducing a bit too fast, that might explain your symptoms. I can assure you that it does get easier with time. The recommended taper rate is 5-10% of your previous dose every 2-3 weeks, but generally following your symptoms (information on correct tapering, methods).

Have you thought about holding your dose for a while until your symptoms ease up a little? Have you considered taking the same dose every day, so that your system may stabilize and then taper off from hat dose?

My sleep has improved tremendously after stopping taking benzodiazepines, I actually get some REM sleep now, I definitely see the improvement there. I am definitely more alert than before :) We have many members who successfully tapered their benzo and are out there living life. Recovery is indeed possible, please feel encouraged!!

Let us know how we can support you, 

RR

Thanks for that post and encouragement.

I am prescribed 1 mg. at night and two .5 during the day.

I cut all my 1 mg. pills in half and take try to take only one during the night.

I no longer take the .5 during the day as the re-fills on those have ended.

Link to comment
Share on other sites

[Ru...]

@[tb...] I've been a c for about 10 years .5 mg - 1mg twice a day. Sometimes more.. I tapered off successfully with no issues twice in the past and had to reinstate due to medical reasons. 

In Feb of this year I decided to cold turkey. It was one of the worst experiences I have ever been through. I found BB and with my doctor's assistance I decided to reinstate at .5 mg a week later and taper from there. So far I have been cutting an 1/8th (from .5 mg) every 14 days as long as I'm stable. So far so good for me. I'm currently down to .25 mg. I have been very blessed so far. I hope this helps you somewhat.

Hopefully you don't get wds, but I'd advise you to slowly taper from this point. 

I hope others chime in as I'm not as experienced.

 

 

 

 

  • Like 1
Link to comment
Share on other sites

[tb...]

I can only taper by cutting down pills. 

Cutting a 1 mg. in half is difficult but can be done. 

Cutting down a 1 mg. further to .25 mg is going to be extremely difficult. 

I may have to ask my psychiatrist for the .5 mg pills again as they are flat and can be cut in half very easily. 

Thanks for your story. 

Link to comment
Share on other sites

[Ru...]

I cut my pills too. Currently cutting .5 mg and thought about asking my doctor to give me the .25 mg pills, but honestly, I'm a bit nervous to switch as things have been so doable for me. I'll stick with the .5mg.

Are you in the US?

 

Link to comment
Share on other sites

[ca...]

Tbroad, what symptoms are you having if you don't mind me asking?  10+ years is a long time.

Link to comment
Share on other sites

[Ho...]

Tbroad, I have also been a Clonazepam user for 10+ years. I tried to go Cold Turkey and it was awful. Much like others on the forum, I wouldn’t recommend that. I also recently experienced a fast taper (in a facility that didn’t understand benzodiazepine dependency). It was a 5 day taper, so that too is not a fun route and Im struggling so so much, mainly with insomnia and rebound anxiety. I’m learning through this amazing Forum, the slower the taper the better for withdrawal symptoms. Super slow and steady. I’m in the process of seeking to reinstate another Benzo only to taper so for what’s it worth you are doing really well and may need to simply make careful adjustments to your self administered taper and  spread it out longer, cutting or I believe water dilated tapers could help. 
 

best of luck and hope you feel better. You aren’t alone 

Link to comment
Share on other sites

[tb...]
4 hours ago, [[c...] said:

Tbroad, what symptoms are you having if you don't mind me asking?  10+ years is a long time.

For many months I have had a lot of severe depression and insomnia. The insomnia is bad when I quit completely. The insomnia has been really bad as on a few occasions after being forced into a cold turkey situation because my pills had run out because. I have a habit of taking an extra pill when I can't sleep. I have asked my psychiatrist to give me something else such as Ativan to see if that would help me stop but he has no interest in new ideas. I am in Canada and have to accept the doctor that is assigned to me. 

Link to comment
Share on other sites

[Ca...]

Hopeseeker

My opinion for what it's worth is not to reinstate. It might not work; you may have kindled and will just be in tolerance withdrawal. And microtapering in tolerance withdrawal is hell. Good luck to you and keep us posted.

 

 

 

 

 

 

 

 

 

 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...